MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK INFORM II METER + RF; BLOOD GLUCOSE MONITORING DEVICE
Catalog Number 05060303001
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of an instance of a patient mismatch while using the accu-chek inform ii meter.At 5:03 pm, a glucose test was performed on patient a at bed 20 (patient id: (b)(6)) using the meter, resulting in 11.3 mmol/l.The result was tagged to the correct patient id in the meter and transmitted correctly.At 5:05 pm, a glucose test was performed on patient b at bed 22 (patient id: (b)(6)) using the same meter, resulting in 6.2 mmol/l.The staff checked the meter and found that the result was tagged incorrectly to patient a's id (b)(6) in the meter and transmitted under id (b)(6).The 2 patients were in the same room, and both tests were performed back-to-back by the same staff member.
 
Additional Manufacturer Narrative
The staff member was interviewed after the incident on the workflow and was not certain that they verified the information in the patient confirmation page before proceeding with the test.The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch fields a3a, b7, and d9 were updated.The investigation is ongoing.
 
Additional Manufacturer Narrative
Pictures of the barcodes for each patient were reviewed: id 558f (patient a) and id 340g (patient b).The misaligned ids are not similar to each other, and the barcodes are not optically similar.The barcode quality for patient a appears to be less than the quality of the barcode for patient b.The barcode for patient a has lines across the barcode, and the black color has less intensity.Both barcodes were scanned with no issues.The customer's allegation was not reproduced by the investigation.Several potential root causes, such as errors in programming, barcode decoding, or hardware issues, as well as communication errors, were investigated.All of these potential causes were excluded.A meter software issue was not identified.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ACCU-CHEK INFORM II METER + RF
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23647443
Report Number1823260-2025-04842
Device Sequence Number21322529
Product Code LFR
UDI-Device Identifier04015630925469
UDI-Public04015630925469
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05060303001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2025
Supplement Date Received by Manufacturer02/01/2026
03/04/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date02/26/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale